MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL

INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL
Catalog Number 202050
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported that during an unspecified surgery, duraseal dural sealant system 5ml us box of 5 (202050) was retrieved from cold shelter for use at the completion of the surgery.The surgical consultant who attended the surgery reported that when he put the syringe in the vial, it began to spill over the sides and the product could not be used - "it was like it didn't fit right." it was necessary to open a new one since it was required for the surgery.There was no patient injury or surgical delay.
 
Additional Manufacturer Narrative
This initial mdr is a correction mdr for mfg report number 1121308-2024-00002 and is meant to supersede that report for the following reason: the mfg report number 1121308-2024-00002 is incorrect as it is not associated with the legal manufacturer of the reported device.Investigation findings: duraseal sealant system (202050) was not returned for analysis after three good faith attempts (gfes) and the investigation could not confirm the complaint.As a result, the root cause of the reported issue could not be determined.However, lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Per the fmea, potential causes of failure include: performance [swelling], biocompatibility, performance [packaging integrity], sterilization [system], and sterilization.The risk remains acceptable per the risk analysis.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The duraseal dural sealant system (202050) was not returned; therefore, an evaluation of the device could not be performed.However, investigation using an image and 3 videos provided by the customer was performed as follows: failure analysis: picture 1 shows a top view of one open polymer kit with all the components placed inside of the tray.No signs of usage or damage were observed along with another defect that could create the reported failure mode.Picture 2 shows a capture of video 3, and it was observed that the blue label syringe was connected to the vial, however no drops or liquid can be observed as flown out of the devices.Videos 1 and 2 cannot be opened, and the complaint will be re-opened if they are available.With the pictures and video available for evaluation, the failure mode reported cannot be confirmed.Root cause: the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Product was not received for analysis and the investigation utilizing the photo and videos could not confirm the complaint.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL CRANIAL
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18692364
Report Number3003418325-2024-00002
Device Sequence Number15221671
Product Code NQR
UDI-Device Identifier10381780000020
UDI-Public10381780000020
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202050
Device Lot Number60425504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale